Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 151, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 24, 2002, 11:58 AM EST. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2002, 11:58 AM EST (16:58 UTC)
- Expired
- Dec 24, 2002, 12:45 PM EST
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 9:45 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Dec 24, 9:45 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 945 AM EST TUE DEC 24 2002 WILL UPDATE ZONES TO INCLUDE TORNADO WATCH NUMBER 806. WILL ALSO BEEF UP DAMAGING WINDS WORDING IN WATCH AREA AND INCREASE WINDS A BIT. LOOKS TO BE A VERY BUSY DAY WITH STRONG LOW LEVEL JET TO BE ACROSS THE AREA THROUGH MUCH OF THE DAY...50KTS AT 1KFT ON 12Z KTLH SOUNDING. STRONG BOW ECHO CURRENTLY MOVING RAPIDLY ACROSS SOUTH GEORGIA. MARINE...WILL UPDATE COASTALS TO REMOVE LOWER WIND RANGES. OTHERWISE NO CHANGES. .JAX... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH. GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH. CAMP/SHASHY
Hazardous weather outlook, Dec 24, 9:52 AM EST, 2 hours 6 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 952 AM EST TUE DEC 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... TORNADO WATCH IS IN EFFECT THROUGH 2 PM EST FOR ALL OF SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA. IN NORTHEAST FLORIDA THIS WATCH INCLUDES BAKER...CLAY...DUVAL...NASSAU...PUTNAM...ST JOHNS... ALACHUA BRADFORD...COLUMBIA...GILCHRIST...HAMILTON...SUWANNEE...AND UNION. THE TORNADO WATCH ALSO INCLUDES THE ADJACENT COASTAL WATERS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. RADARS SHOW A LINE OF STORMS OVER SOUTH GEORGIA MOVING EAST AT 40 TO 50 MPH WITH STRONG WINDS AND THE POTENTIAL TO PRODUCE TORNADOES. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. MARINERS...YOU ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER EVENT. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... MORNING FREEZING TEMPERATURES ARE POSSIBLE THURSDAY THROUGH SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
In the hours before
Special weather statement, Dec 24, 9:49 AM EST, 2 hours 9 minutes before
GAZ132-133-149-163-241510- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 949 AM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL IMPACT THE FOLLOWING COUNTIES...COFFEE...ATKINSON...CLINCH AND JEFF DAVIS. AT 949 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 25 MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 40 TO 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...DOUGLAS...BROXTON...SNIPESVILLE...WEST GREEN...NICHOLLS AND DENTON THROUGH 1015 AM EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. SHASHY
Special weather statement, Dec 24, 11:37 AM EST, 21 minutes before
FLZ021-022-241730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1137 AM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA AND SUWANNEE COUNTIES... AT 1137 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF LIVE OAK...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...LIVE OAK...MCALPIN...HOUSTON...WELLBORN...SUWANNEE VALLEY AND WINFIELD THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Dec 24, 11:49 AM EST, 9 minutes before
FLZ020-241715- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1149 AM EST TUE DEC 24 2002 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT HAMILTON COUNTY... AT 1149 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER HAMILTON COUNTY...OR ABOUT 12 MILES EAST OF SUWANNEE SPRINGS...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL THE COUNTY THROUGH 1215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:56 AM EST | Severe Thunderstorm Warning | JAX | 49 min | |
| Dec 24, 10:04 AM EST | Severe Thunderstorm Warning | JAX | 56 min | |
| Dec 24, 10:21 AM EST | Severe Thunderstorm Warning | JAX | 54 min | |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | JAX | 40 min | |
| Dec 24, 11:25 AM EST | Severe Thunderstorm Warning | JAX | 50 min | |
| Dec 24, 11:45 AM EST | Special Marine Warning | JAX | 3 hr | |
| Dec 24, 12:28 PM EST | Tornado Warning | JAX | Suwannee | 92 min |
| Dec 24, 12:35 PM EST | Flash Flood Warning | JAX | Suwannee | 115 min |
| Dec 24, 12:53 PM EST | Tornado Warning | JAX | Duval | 22 min |
| Dec 24, 12:55 PM EST | Tornado Warning | JAX | Suwannee | 50 min |
| Dec 24, 12:59 PM EST | Tornado Warning | JAX | Alachua, Bradford | 46 min |
| Dec 24, 1:01 PM EST | Tornado Warning | JAX | Columbia, Union | 59 min |
| Dec 24, 1:12 PM EST | Tornado Warning | JAX | Clay | 48 min |
| Dec 24, 1:55 PM EST | Special Marine Warning | JAX | 2 hr | |
| Dec 24, 4:46 PM EST | Severe Thunderstorm Warning | JAX | 44 min | |
| Dec 24, 10:08 AM EST | Tornado Warning | JAX | Coffee | 97 min |
| Dec 24, 10:15 AM EST | Tornado Warning | JAX | Atkinson | 30 min |
| Dec 24, 10:23 AM EST | Tornado Warning | JAX | Jeff Davis | 67 min |
| Dec 24, 10:28 AM EST | Tornado Warning | JAX | Clinch | 32 min |
| Dec 24, 10:38 AM EST | Tornado Warning | JAX | Bacon | 67 min |
| Dec 24, 10:45 AM EST | Tornado Warning | JAX | Ware | 90 min |
| Dec 24, 10:50 AM EST | Tornado Warning | JAX | Appling | 100 min |
| Dec 24, 11:01 AM EST | Tornado Warning | JAX | Clinch, Ware | 89 min |
| Dec 24, 11:17 AM EST | Tornado Warning | JAX | Charlton | 118 min |
| Dec 24, 11:26 AM EST | Tornado Warning | JAX | Brantley, Pierce | 34 min |
| Dec 24, 11:34 AM EST | Tornado Warning | JAX | Wayne | 2 hr |
| Dec 24, 11:39 AM EST | Tornado Warning | JAX | Camden, Glynn | 2 hr |
| Dec 24, 12:02 PM EST | Tornado Warning | JAX | Camden | 118 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.